Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Mar 12, 2007, 12:21 PM CDT for Cameron County, Texas. It was in force for 114 min. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2007, 12:21 PM CDT (17:21 UTC)
- Expired
- Mar 12, 2007, 2:15 PM CDT
- In force
- 114 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 12:40 PM CDT | FLASH FLOOD | Brownsville, TX | 3 TO 4 FEET OF WATER ON PALM BLVD |
| Mar 12, 12:46 PM CDT | FLASH FLOOD | 1 Ne Brownsville, TX | 1 TO 2 INCHES OF RAINFALL IN ABOUT AN HOUR |
| Mar 12, 12:50 PM CDT | FLASH FLOOD | 1 N Brownsville, TX | NUMEROUS STREETS AND ROADS UNDER 2 FEET OF WATER. GUSTY WINDS. |
| Mar 12, 12:50 PM CDT | FLASH FLOOD | Rancho Viejo, TX | 4.15 INCHES OR RAINFALL ON THE GOLF COURSE AT RANCHO VIEJO. RAINFALL INCREASING AGAIN. |
| Mar 12, 1:05 PM CDT | FLASH FLOOD | 3 Se Rancho Viejo, TX | US77 AND MORRISON ROAD EXIT UNDER 3 FEET OF WATER, BROWNSVILLE PD DIVERTING TRAFFIC |
| Mar 12, 1:05 PM CDT | HEAVY RAIN 2 | Brownsville, TX | 2 INCHES OF RAIN IN AN HOUR ALONG THE RIO GRANDE |
| Mar 12, 1:45 PM CDT | FLASH FLOOD | E Brownsville, TX | 40 TO 50 CARS STALLED ALONG BOCA CHICA BLVD. WATER OVER WHEEL WELLS IN SOME PLACES. |
| Mar 12, 2:17 PM CDT | FLASH FLOOD | 2 W Los Fresnos, TX | NWS EMPLOYEE REPORTS 6.94 INCHES OF RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 121722
FFWBRO
TXC061-121915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1221 PM CDT MON MAR 12 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF BROWNSVILLE...
* UNTIL 215 PM CDT
* AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
RAINFALL RATES ARE ESTIMATED AT 2 INCHES PER HOUR OVER EASTERN
CAMERON COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOS
FRESNOS...LAGUNA VISTA AND LAGUNA HEIGHTS
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 2597 9756 2588 9743 2606 9723 2636 9738
2629 9757
$$
531 follow-up statement
000
WGUS74 KBRO 121825
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
123 PM CDT MON MAR 12 2007
TXC061-121915-
CAMERON TX-
123 PM CDT MON MAR 12 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
CENTRAL CAMERON COUNTY...
AT 117 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING FLASH FLOODING OVER THE WARNED AREA. TRAINED SPOTTERS FROM
BROWNSVILLE TO RANCHO VIEJO HAVE REPORTED BETWEEN 2 TO 4 INCHES OF
RAINFALL IN ONE HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAYVIEW.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2597 9756 2588 9743 2606 9723 2636 9738
2629 9757
$$
53What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 8:27 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 12, 8:27 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 827 AM CDT MON MAR 12 2007 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS IN ADVANCE OF A MID-LEVEL LOW PRESSURE SYSTEM OVER WEST TEXAS. STORM PREDICTION CENTER HAS PLACED DEEP SOUTH TEXAS IN A GENERAL THUNDERSTORM RISK TODAY...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TOMORROW. GIVEN THE UNCERTAINTIES SURROUNDING THE FUTURE MOVEMENT OF THE MID-LEVEL LOW PRESSURE SYSTEM...WILL NOT INCLUDE SLIGHT RISK OF SEVERE WEATHER IN ZONE FORECAST PACKAGE AT THIS TIME. NO GRID ADJUSTMENTS MADE. && .MARINE...AT 7 AM BUOY 19 REPORTED NORTH WINDS AT 16 KNOTS WITH GUSTS TO 23 KNOTS AND SEAS AT 5 FEET WITH A 6 SECOND PERIOD. MODERATE SOUTHEASTERLY WINDS WILL PREVAIL OVER THE MARINE AREAS FOR THE NEXT FEW DAYS. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER NORTHERN MEXICO WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE MARINE AREAS AT TIMES FOR THE NEXT FEW DAYS. THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY WINDS, AND HEAVY RAINFALL. WINDS AND SEAS WILL BE HIGHER IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. A COLD FRONT WILL MOVE THROUGH THE MARINE AREAS ON FRIDAY SHIFTING THE WINDS FROM THE SOUTHEAST TO THE NORTHEAST. WINDS AND SEAS WILL INCREASE IN THE WAKE OF THE FRONT AND A SMALL CRAFT ADVISORY IS LIKELY OVER THE MARINE AREAS FRIDAY AFTERNOON THROUGH SATURDAY. && .AVIATION...MVFR TO IFR CONDITIONS ARE OCCURRING AT THE REGIONAL AIRPORTS. THE LOWERED CONDITIONS ARE DUE TO REDUCED VISIBILITIES AND CEILINGS. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE CWA AT TIMES FOR THE NEXT FEW DAYS. SHOWERS AND THUNDERSTORMS MAY RESULT IN TEMPORARY REDUCED CEILINGS OR VISIBILITIES. THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY WINDS, AND MODERATE TO HEAVY RAINFALL. THEREFORE VFR TO IFR CONDITIONS WILL OCCUR OVER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 64 77 65 / 60 70 70 50 BROWNSVILLE 78 65 80 68 / 60 70 70 50 HARLINGEN 77 64 81 65 / 60 70 70 50 MCALLEN 78 66 81 67 / 60 70 60 40 RIO GRANDE CITY 76 63 81 66 / 60 70 60 40 SOUTH PADRE ISLAND 74 64 75 66 / 60 70 70 50 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION...MARTIN/63 HMT/MESO...VEGA
Hazardous weather outlook, Mar 12, 11:20 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1120 AM CDT MON MAR 12 2007 TXZ248>257-131100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1120 AM CDT MON MAR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHWEST TEXAS WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER PORTIONS OF DEEP SOUTH TEXAS INCLUDING THE ADJACENT COASTAL WATERS. SOME STORMS WILL PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL...SMALL HAIL AND POSSIBLY WATER SPOUTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY EVENING AS THE UPPER LOW SLOWLY MOVES EAST. MODERATE TO STRONG NORTH WINDS IN THE WAKE OF A FRONT EARLY FRIDAY WILL BUILD SEAS WITH SMALL CRAFT ADVISORIES POSSIBLE THROUGH SATURDAY.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 12, 10:45 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1045 AM CDT MON MAR 12 2007 TXZ254>257-121700- INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1045 AM CDT MON MAR 12 2007 ...STRONG THUNDERSTORMS AFFECTING CAMERON AND WILLACY COUNTY... AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST CAMERON COUNTY...SOUTHEAST WILLACY COUNTY...AND THE ADJACENT WATERS OF THE LAGUNA MADRE. THESE THUNDERSTORMS ARE MOVING NORTH-NORTHEAST AT AROUND 23 MILES PER HOUR...AND RECENTLY PRODUCED PEA-SIZED HAIL AND WIND GUSTS OF AROUND 45 MILES PER HOUR IN THE VICINITY OF ARROYO CITY. SHOWERS AND THUNDERSTORMS...SOME POSSIBLY STRONG...WILL CONTINUE TO DEVELOP OVER CAMERON AND WILLACY COUNTY THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 10:41 AM CDT | Special Marine Warning | BRO | 34 min | |
| Mar 12, 11:03 AM CDT | Special Marine Warning | BRO | 27 min | |
| Mar 12, 11:48 AM CDT | Special Marine Warning | BRO | 27 min | |
| Mar 12, 1:41 PM CDT | Flash Flood Warning | BRO | Cameron | 2 hr |
| Mar 12, 1:50 PM CDT | Flash Flood Warning | BRO | Cameron | 115 min |
| Mar 12, 2:11 PM CDT | Special Marine Warning | BRO | 94 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.